Alert archive / Arizona / High Wind Warnings in 2017
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Mar 6, 2017, 1:20 AM MST for Apache County, Arizona. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 1:20 AM MST (08:20 UTC)
- Expired
- Mar 6, 2017, 9:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 1:46 AM MST | NON-TSTM WND GST 60 | 1 Nnw Saint Johns, AZ | REPORTED AT KSJN. |
| Mar 6, 2:55 AM MST | NON-TSTM WND GST 66 | 1 W Springerville, AZ | REPORTED AT SPRINGERVILLE MUNICIPAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS75 KFGZ 060820 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 120 AM MST Mon Mar 6 2017 AZZ014-061200- /O.UPG.KFGZ.WI.Y.0011.000000T0000Z-170306T1200Z/ /O.NEW.KFGZ.HW.W.0001.170306T0820Z-170306T1200Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 120 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... The National Weather Service in Flagstaff has issued a High Wind Warning, which is in effect until 5 AM MST early this morning. The Wind Advisory is no longer in effect. * TIMING...Through early Monday morning. * WINDS...Most areas will experience southwest winds from 25 to 40 mph, with gusts 55 to 65 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways. Winds this strong can cause property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ010-016-061200- /O.EXT.KFGZ.WI.Y.0011.000000T0000Z-170306T1200Z/ Chinle Valley-Eastern Mogollon Rim- Including the cities of Canyon De Chelly, Chinle, Kayenta, Heber, Happy Jack, and Forest Lakes 120 AM MST Mon Mar 6 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...Through late tonight. * WINDS...Most areas will experience southwest winds 25 to 35 mph, with gusts up to 45 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways. In addition, reduced visibilities in blowing dust will be possible within the Chinle valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011-013-039-061200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T1200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County-Black Mesa Area- Including the cities of Window Rock, Ganado, Winslow, Holbrook, Snowflake, and Navajo N.M. 120 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...Through early Monday morning. * WINDS...Most areas will experience southwest winds around 30 mph, with gusts up to 55 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways including I-40. In addition, reduced visibilities in blowing dust will be possible within the Little Colorado River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-005-007-009-012-015-060930- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T0900Z/ Kaibab Plateau-Marble and Glen Canyons-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 120 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST EARLY THIS MORNING... * TIMING...Through late tonight. * WINDS...Most areas will experience southwest winds around 30 mph, with gusts up to 45 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways including I-40. In addition, reduced visibilities in blowing dust will be possible within the Little Colorado River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ017-061800- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T1800Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 120 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Through Monday morning. * WINDS...Most areas will experience southwest winds around 30 mph, with gusts up to 45 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles driving on either Highway 60 or Highway 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
217 WWUS75 KFGZ 060911 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 211 AM MST Mon Mar 6 2017 AZZ004-005-007-009-012-015-061015- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-170306T0900Z/ Kaibab Plateau-Marble and Glen Canyons-Coconino Plateau- Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Valle, Keams Canyon, Kaibito, Wupatki N.M, .Tuba City, Flagstaff, Williams, and Munds Park 211 AM MST Mon Mar 6 2017 ...WIND ADVISORY HAS EXPIRED... Winds will gradually decrease and become westerly this morning. A few gusts of 30 to 40 mph are still likely through around 4 AM, then much lighter winds are expected. $$ AZZ014-061200- /O.CON.KFGZ.HW.W.0001.000000T0000Z-170306T1200Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 211 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...Through early Monday morning. * WINDS...Most areas will experience southwest winds from 25 to 40 mph, with gusts 55 to 65 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways. Winds this strong can cause property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ010-011-013-016-039-061200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T1200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, and Navajo N.M. 211 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * TIMING...Through early Monday morning. * WINDS...Most areas will experience southwest winds around 30 mph, with gusts up to 55 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways including Interstate 40. In addition, reduced visibilities in blowing dust will be possible within the Little Colorado River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ017-061800- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T1800Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 211 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Through Monday morning. * WINDS...Most areas will experience southwest winds around 30 mph, with gusts up to 45 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles driving on either Highway 60 or Highway 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
183 WWUS75 KFGZ 061153 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 453 AM MST Mon Mar 6 2017 AZZ010-011-013-016-039-061300- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-170306T1200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Eastern Mogollon Rim-Black Mesa Area- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, Heber, Happy Jack, Forest Lakes, and Navajo N.M. 453 AM MST Mon Mar 6 2017 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Wind speeds will gradually decrease through this morning, with most areas falling to 15 mph or less by 11 AM. $$ AZZ014-061600- /O.EXT.KFGZ.HW.W.0001.000000T0000Z-170306T1600Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 453 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... * TIMING...Strongest winds through 9 AM this morning, then breezy conditions continue into the afternoon. * WINDS...Southwest winds from 25 to 40 mph, with gusts 55 to 65 mph will affect the Eagar and Springerville areas including portions of highways 60, 260, and 180. Wind gusts of 40 to 50 mph are expected in the Saint Johns area. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles traveling on east-west oriented roadways. Winds this strong can cause property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring...with sustained wind speeds greater than 40 mph or gusts greater than 58 mph. Winds this strong can cause property damage. Continue to monitor the latest forecasts. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ017-061800- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T1800Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 453 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Through this morning. * WINDS...Most areas will experience southwest winds 20 to 30 mph, with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles driving on either Highway 60 or Highway 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
807 WWUS75 KFGZ 061558 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 858 AM MST Mon Mar 6 2017 AZZ014-061800- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-170306T1600Z/ /O.EXB.KFGZ.WI.Y.0011.170306T1600Z-170306T1800Z/ Little Colorado River Valley in Apache County- Including the cities of St. Johns and Springerville 858 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING DOWNGRADED TO A WIND ADVISORY WHICH WILL BE IN EFFECT UNTIL 11 AM MST THIS MORNING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect until 11 AM MST this morning. * TIMING...Through this morning. * WINDS...Most areas will experience southwest winds 20 to 30 mph, with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles driving on either Highway 60 or Highway 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ017-061800- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-170306T1800Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 858 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...Through this morning. * WINDS...Most areas will experience southwest winds 20 to 30 mph, with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult along area roadways, especially for high profile vehicles driving on either Highway 60 or Highway 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Mar 5, 8:50 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 5, 8:50 PM MST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 850 PM MST Sun Mar 05 2017 .SYNOPSIS...Expect windy conditions this evening, with winds slowly decreasing from west to east after Midnight MST. Scattered rain and snow showers are possibly from Flagstaff northward a bit later tonight, but mainly over the Kaibab Plateau. Cool and dry conditions are expected Monday, with less wind. A warming trend then develops for the remainder of the week. && .DISCUSSION...Very windy conditons persist across the CWA as a cold trough moves through the Great Basin. A cold front has entered NW Arizona, with the trough axis still over central Nevada. Scattered rain and snow showers along this front will affect the Kaibab Plateau for the next several hours, with isolated activity spreading south after Midnight MST, possibly as far as Flagstaff. The majority of the area will see only a few showers, but up to an inch of snow may fall over the Kaibab Plateau. Winds will continue ahead of the front, then will decrease from west to east after Midnight MST as the front quickly moves toward the New Mexico border. A cool, clear and breezy day follows this trough on Monday, with warming for the rest of the week as high pressure rebuilds over the western United States. Headlines still active for winds, some well past Midnight MST. This looks good, no updates planned this evening. && .AVIATION...For the 06Z Package...Expect mainly VFR conditions through the period. Gusty sw sfc winds 15-25g35-40kts will slowly decrease from west to east through the night. Expect a period of MVFR cigs and sct -shra/-shsn from 06z-12z, mainly north of KGCN. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 AM MST Monday for AZZ011-013-014-039. Wind Advisory until 2 AM MST Monday for AZZ004-005-007-009-010-012-015-016. Wind Advisory until 11 AM MST Monday for AZZ017. Wind Advisory until 11 PM MST this evening for AZZ006-008-040. && PUBLIC...Peterson AVIATION...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Mar 5, 3:02 PM MST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 302 PM MST Sun Mar 5 2017 AZZ004>018-037>040-060600- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 302 PM MST Sun Mar 5 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...This Afternoon and Tonight Very windy conditions will continue over most of northern Arizona through the late evening hours, downwind of higher terrain features after midnight tonight, and over the White Mountains through Monday morning. See WWW.WEATHER.GOV/FLAGSTAFF for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TM
Nearby
High Wind Warnings in Arizona, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.